Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Ive delt with severe acne for about 6 years now, and have done every drug there is. I went through accutane and it worked wonders for me, but i was still left with ALOT of scaring because almost all my acne was cystic. I continually got chemical peels, and my scars all faded. I HAD CLEAR SKIN FOR THE FIRST TIME SINCE I COULD REMEMBER! I stayed on 100mg doxy twice a day, and clindamycin pads daily to be sure i stayed this way. This was back in april. I stayed clear all summer until 3 weeks ago....I woke up one saturday morning with a mild rash thing on the left cheek, they were just very small bumps. I went to the derm and he gave me topicort, which is a fairly stong steroid cream. this knocked it all down within two day. I continued to use the topicort for the rest of the week until friday i stopped using it. I woke up saturday, and AGAIN, it was back but a little worse with some acne in the mix. so i went back to the derm and he gave me some different steroid cream called pandel. I have used this for about a week and have broken out with worse acne just on my left cheek than i have had in a LONG time. I discontinued the steroid cream, and i am just on erythromycin 333 twice a day, metrogel once a day, and klaron lotion twice a day. The acne i am getting are big bumps, but come to a white head. The doctor said that the steroid cream caused the acne, has this happened to anyone here? If so, what did you do about it? I went from having one of the best summers of my life, then a week before college started, this all happened and i dont even want to go to school or work.

Share this post


Link to post
Share on other sites
Ive delt with severe acne for about 6 years now, and have done every drug there is. I went through accutane and it worked wonders for me, but i was still left with ALOT of scaring because almost all my acne was cystic. I continually got chemical peels, and my scars all faded. I HAD CLEAR SKIN FOR THE FIRST TIME SINCE I COULD REMEMBER! I stayed on 100mg doxy twice a day, and clindamycin pads daily to be sure i stayed this way. This was back in april. I stayed clear all summer until 3 weeks ago....I woke up one saturday morning with a mild rash thing on the left cheek, they were just very small bumps. I went to the derm and he gave me topicort, which is a fairly stong steroid cream. this knocked it all down within two day. I continued to use the topicort for the rest of the week until friday i stopped using it. I woke up saturday, and AGAIN, it was back but a little worse with some acne in the mix. so i went back to the derm and he gave me some different steroid cream called pandel. I have used this for about a week and have broken out with worse acne just on my left cheek than i have had in a LONG time. I discontinued the steroid cream, and i am just on erythromycin 333 twice a day, metrogel once a day, and klaron lotion twice a day. The acne i am getting are big bumps, but come to a white head. The doctor said that the steroid cream caused the acne, has this happened to anyone here? If so, what did you do about it? I went from having one of the best summers of my life, then a week before college started, this all happened and i dont even want to go to school or work.

Steroid creams are usually based on an oil type of delivery system, it's possible that the cream itself clogged your pores and caused the breakout and not the steroid.

Might be that the new stuff uses a different delivery and your acne condition slipped his mind when he prescribed it. Can't remember reading about any link between topical steroids and acne though.

Juicers who use steroids to bulk up fast usually get acne or more severe breakouts because of the increase to testosterone but only a small amount of the topical steroids will actually enter the blood stream - especially if you've only used it for a week or so.

Share this post


Link to post
Share on other sites

well i used it for almost 3 weeks, and when i went back to the derm that is what he diagnosed me with is, "Steroid induced acne." But im wondering what these small little bumps are. They are right under my left eye on the cheekbone basically and these it like 50 or more of them it feels like. They are very small but when u look at them from the side u can see every one of them. The Doc took me off doxy and my clindamyacin pads on that side of my face and put me on erythromycin 333, metrogel, and klaron lotion. my acne seems to be slowly going away on that side, but these little bumps dont.

what happened was when i woke up with them the first time there was only like 3 of 4 of them so i didnt think anything of it because they are so small. so i went to the derm and he gave me strong steroid cream. This took them away. A week later, they came back but with a little more, maybe 15-20. Still, wasnt so bad, so i continued using the steroid cream. Until the night before i went to see the derm, i had to be a retard and didnt use the steroid cream and used a clindamyacin pad on it. I woke up the next morning and BAM! My face was awful, I mean awful. So he gave me different steroid cream that i used for about another week and it wasnt doing anything for me except every day i was getting more and more acne. So thats when the doc took me off the steroid cream and put me on the other 3 things listed above.

Share this post


Link to post
Share on other sites

sorry, a little late to the party, but i'm experiencing the same thing...though my symptoms sound much more severe. i was on mono furoate for about a week for seborrheic dermatitis on my face and then broke out. was then put on desonide for another week, apparently a lower dose steroid. as soon as i stopped, my entire face broke out. looked like i had smallpox. i did some research and metrogel is used to treat rosacea, including steroid induced type. i was on doxy 100mg a day during this time.

my face was clear using BP prior to the incident with the rash. from what i can tell, this has to work itself out. am not a happy camper. i'm using a metrogel sample...can't afford the $150 to buy a tube.

hope your acne cleared up by now.

Share this post


Link to post
Share on other sites

Hi madzippy! There are many such tales on these boards. You WILL clear up eventually and without residual side effects as it appears you were only on topical steroids for about two weeks. That's excellent. Metrogel isn't even absolutely necessary once you run out of it; google steroid induced rosacea/acne and you'll find that a lot of time, topical and oral antibiotics and moisturizers are used to help clear the rosacea/acne flare from topical steroids.

You could even ask your derm about mixing your own 'metrogel' with Flagyl (metronidazole) and niacinamide (vitamin B3), and propylene glycol in some kind of neutral base or find out if there are compounding pharmacies in your area that could make a topical for you much less expensively than buying the brand name product. If that fails, you could always continue to ask for samples or even see if the drug company itself has consumer help programs that could help you get the gel at a reduced cost.

Share this post


Link to post
Share on other sites

Wynne,

Thanks for the response. I was beginning to think I was all alone in this. I'm on my second week of living through this induced nightmare. What saddens and angers me is the fact that two derms prescribed this to me. I mean, these are the so called experts and yet they haven't a clue. It's ironic that you pay these people to help you and they make the problem so much worse.

Do you think it be ok to use BP? I know it's drying but I would like to not have to deal with pimples when this clears.

Share this post


Link to post
Share on other sites

Just an update. Well, I think the worst is over with the steroid acne. Still a few flare ups. I am also off the doxycycline and at this point just using BP. I think I just have to let it work out of my system.

I did read somewhere that steroid acne is linked to pityrosporum folliculitis. If that's the case, would treatment such as Nizoral or Selsun Blue shampoos could accelerate healing? Also, I read somewhere that Zinc reduces sebum production. That being the case, and the fact that PF yeast lives off the oil, could that help?

Anyone have thoughts?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×